Approximation and uniform polynomial stability of C0-semigroups
ESAIM: Control, Optimisation and Calculus of Variations, Tome 22 (2016) no. 1, pp. 208-235.

Consider the classical solutions of the abstract approximate problems

        xn'(t)=Anxn(t),t0,xn(0)=x0n,n,

given by xn(t)=Tn(t)x0n,t0,x0nD(An), where An generates a sequence of C0-semigroups of operators Tn(t) on the Hilbert spaces Hn. Classical solutions of this problem may converge to 0 polynomially, but not exponentially, in the following sense

        Tn(t)xCnt-βAnαx,xD(Anα),t>0,n,

for some constants Cn,α and β>0. This paper has two objectives. First, necessary and sufficient conditions are given to characterize the uniform polynomial stability of the sequence Tn(t) on Hilbert spaces Hn. Secondly, approximation in control of a one-dimensional hyperbolic-parabolic coupled system subject to Dirichlet−Dirichlet boundary conditions, is considered. The uniform polynomial stability of corresponding semigroups associated with approximation schemes is proved. Numerical experimental results are also presented.

DOI : 10.1051/cocv/2015002
Classification : 93C20, 93D20, 73C25, 65M06, 65M60, 65M70
Mots-clés : C0-semigroups, resolvent, uniform polynomial stability
Maniar, L. 1 ; Nafiri, S. 1

1 Département de Mathématiques, Faculté des Sciences Semlalia, Laboratoire LMDP, UMMISCO (IRD-UPMC), Université Cadi Ayyad, B.P. 2390, 40000 Marrakesh, Morocco.
@article{COCV_2016__22_1_208_0,
     author = {Maniar, L. and Nafiri, S.},
     title = {Approximation and uniform polynomial stability of {C}$_{0}$-semigroups},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {208--235},
     publisher = {EDP-Sciences},
     volume = {22},
     number = {1},
     year = {2016},
     doi = {10.1051/cocv/2015002},
     zbl = {1348.93227},
     language = {en},
     url = {https://www.numdam.org/articles/10.1051/cocv/2015002/}
}
TY  - JOUR
AU  - Maniar, L.
AU  - Nafiri, S.
TI  - Approximation and uniform polynomial stability of C$_{0}$-semigroups
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2016
SP  - 208
EP  - 235
VL  - 22
IS  - 1
PB  - EDP-Sciences
UR  - https://www.numdam.org/articles/10.1051/cocv/2015002/
DO  - 10.1051/cocv/2015002
LA  - en
ID  - COCV_2016__22_1_208_0
ER  - 
%0 Journal Article
%A Maniar, L.
%A Nafiri, S.
%T Approximation and uniform polynomial stability of C$_{0}$-semigroups
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2016
%P 208-235
%V 22
%N 1
%I EDP-Sciences
%U https://www.numdam.org/articles/10.1051/cocv/2015002/
%R 10.1051/cocv/2015002
%G en
%F COCV_2016__22_1_208_0
Maniar, L.; Nafiri, S. Approximation and uniform polynomial stability of C$_{0}$-semigroups. ESAIM: Control, Optimisation and Calculus of Variations, Tome 22 (2016) no. 1, pp. 208-235. doi : 10.1051/cocv/2015002. https://www.numdam.org/articles/10.1051/cocv/2015002/

F. Abdallah, S. Nicaise, J. Valein and A. Wehbe, Stability results for the approximation of weakly coupled wave equations. C. R. Math. Acad. Sci. Paris 350 (2012) 29–34. | DOI | MR | Zbl

F. Ammar-Khodja, A. Benabdallah and D. Teniou, Dynamical stabilizers and coupled systems. ESAIM Proc. 2 (1997) 253–262. | DOI | MR | Zbl

H.T. Banks, K. Ito and C. Wang, Exponentially stable approximations of weakly damped wave equations. Int. Ser. Numerical Anal. (1991) 1–33. | MR | Zbl

A. Bátkai, K.J. Engel, J. Prüss and R. Schnaubelt, Polynomial stability of operator semigroups. Math. Nachr. 279 (2006) 1425–1440. | DOI | MR | Zbl

C.J.K. Batty and T. Duyckaerts, Non-uniform stability for bounded semigroups on Banach spaces. J. Evol. Equ. 8 (2008) 765–780. | DOI | MR | Zbl

A. Borichev and Y. Tomilov, Optimal polynomial decay of functions and operator semigroups. Math. Ann. 347 (2009) 455–478. | DOI | MR | Zbl

K. Engel and R. Nagel, One-parameter semigroups for linear evolution equations. Encycl. Math. Appl. Springer-Verlag, New York (2000). | MR | Zbl

R.H. Fabiano, Galerkin Approximation for Thermoelastic Models. Proc. of the American Control Conference (2000) 2755–2759.

R.H. Fabiano, Stability preserving Galerkin approximations for a boundary damped wave equation. Proc. of the Third World Congress of Nonlinear Analysts 47 (2001) 4545-4556. | MR | Zbl

R.H. Fabiano, A renorming method for thermoelastic models. SIAM/SEAS. Appl. Anal. 77 (2001) 61–75. | DOI | MR | Zbl

R.H. Fabiano, Stability and Galerkin Approximation in Thermoelastic Models. Proc. of the American Control Conference (2005) 2481–2486.

R. Glowinski, C.H. Li and J.L. Lions, A numerical approach to the exact boundary controllability of the wave equation. I. Dirichlet controls: description of the numerical methods. Japan J. Appl. Math. 7 (1990) 1–76. | DOI | MR | Zbl

J. Hao and Z. Liu, Stability of an abstract system of coupled hyperbolic and parabolic equations. ZAMP 64 (2013) 1145–1159. | MR | Zbl

F.L. Huang, Characteristic conditions for exponential stability of linear dynamical systems in Hilbert spaces. Ann. Differ. Equ. 1 (1985) 43–56. | MR | Zbl

S.Z. Huang and J.M.A.M Van Neerven, B-convexity, the analytic Radon-Nikodym property and individual stability of C0-semigroups. J. Math. Anal. Appl. 231 (1999) 1–20. | DOI | MR | Zbl

J.A. Infante and E. Zuazua, Boundary observability for the space-discretizations of the 1-d wave equation. C.R. Acad. Sci. Paris 326 (1998) 713–718. | DOI | MR | Zbl

E. Isaacson and H.B. Keller, Analysis of Numerical Methods. John Wiley & Sons (1966). | MR | Zbl

Y. Latushkin and R. Shvydkoy, Hyperbolicity of semigroups and Fourier multipliers. In Systems, approximation, singular integral operators, and related topics. Bordeaux, 2000. Vol. 129 of Oper. Theory Adv. Appl. (2001) 341–363. | MR | Zbl

Z. Liu and B. Rao, Characterization of polynomial decay rate for the solution of linear evolution equation. Z. Angew. Math. U. Phys. ZAMP 56 (2005) 630–644. | DOI | MR | Zbl

Z.Y. Liu and S.M. Zheng, Exponential stability of semigroup associated with thermoelastic system. Quart. Appl. Math. 51 (1993) 535–545. | DOI | MR | Zbl

Z.Y. Liu and S. Zheng, Uniform exponential stability and approximation in control of a thermoelastic system. SIAM J. Control Optim. 32 (1994) 1226–1246. | DOI | MR | Zbl

Z.Y. Liu and S. Zheng, Semigroups Associated with Dissipative Systems. In Research Notes Math. Ser. Chapman Hall/CRC (1999). | MR | Zbl

A. Pazy, Semigroups of linear operators and applications to partial differential equations, Vol. 44 of Appl. Math. Sci. Springer-Verlag, New York (1983). | Zbl

K. Ramdani, T. Takahashi and M. Tucsnak, Uniformly exponentially stable approximations for a class of second order evolution equations. ESAIM: COCV 13 (2007) 503–527. | Numdam | Zbl

A. Tikhonov, Ein Fixpunktsatz. Math. Ann. 111 (1935) 767–776. | DOI | JFM | Zbl

G. Weiss. The resolvent growth assumption for semigroups on Hilbert spaces. J. Math. Anal. Appl. 145 (1990) 154–171. | DOI | Zbl

E. Zuazua, Propagation, observation, and control of waves approximated by finite difference methods. SIAM Rev. 47 (2005) 197–243. | DOI | Zbl

  • Fu, Zheng; Yibo, Guan; Jiankang, Liu; Baozhu, Guo Uniform exponential stabilization and the state reconstruction of the wave equation with viscosity, SCIENTIA SINICA Mathematica, Volume 52 (2022) no. 7, p. 845 | DOI:10.1360/ssm-2020-0292
  • Zheng, Fu; Lan, Yaning, 2020 7th International Conference on Information, Cybernetics, and Computational Social Systems (ICCSS) (2020), p. 511 | DOI:10.1109/iccss52145.2020.9336909
  • Ng, Abraham C.S. Direct integrals of strongly continuous operator semigroups, Journal of Mathematical Analysis and Applications, Volume 489 (2020) no. 2, p. 124176 | DOI:10.1016/j.jmaa.2020.124176
  • Paunonen, Lassi; Seifert, David Asymptotics and approximation of large systems of ordinary differential equations, Systems Control Letters, Volume 140 (2020), p. 104703 | DOI:10.1016/j.sysconle.2020.104703
  • GİL', Michael Stability Conditions for Perturbed Semigroups on a Hilbert Space via Commutators, Communications in Advanced Mathematical Sciences, Volume 2 (2019) no. 2, p. 129 | DOI:10.33434/cams.508305

Cité par 5 documents. Sources : Crossref